Jul 14, 2008
Hi, this is the third time asking the same question. Please answer. HIV and Hep C positive. HIV is undetectable,been through two treatments for Hep C, both failed. Had to stop 7 months in the second time around, due to heart bypass surgery. Can I try the telapravir or other drugs on the horizon in the future,or is that it for me due to my heart? Please let me know. Thank you.
Response from Dr. McGovern
You have been so patient...I have not been ignoring your question. I just get hundreds of questions and can't answer all of them. This is an incredibly popular website.
You are in the good company of many other people with HIV and HCV coinfection who have excellent control of their HIV but have been unsuccessful with therapy for their HCV infection.
The data with telaprevir - an HCV protease inhibitor - are very encouraging. Studies of this drug in treatment naive patients showed excellent viral load declines and high rates of clearance even with only six months of combination therapy with interferon and ribavirin. Furthermore, in the telaprevir trial, those who were in the control group on interferon and ribavirin and who did not respond to 2-drug therapy were reassigned to 3 drug combination therapy with telaprevir - with excellent viral load declines in most.
Other drugs are also in the wings, such as boceprevir and other classes of HCV inhibitors such as polymerase inhibitors (eg, R1626 and others)...There is a lot to be excited about now in the drug pipeline for HCV.
In the meantime, make certain you are properly immunized for Heaptitis A and B (if you need them) and stay away from any significant ingestion of alcohol.
Hope this helps and sorry for the delay.
HIV/HCV coinfection from sex
Acute HBV &HIV-
- What Can I Use To Stop Itching From Hpv?
- Is Ti Common To Get A Uti Before Herpes Outbreak?
- The Risk Of Catching Gonorrhea From A Single Act Of Sexual Intercourse
- What Are The Chances Of High Risk Hpv Turning Into Cancer?
- Syphilis And Joint And Muscle Aches
- Symptoms Of Pharyngeal Gonorrhea
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.